Alert archive / Indiana / Beach Hazards Statements in 2018
Beach Hazards Statement 20, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 20, 2018, 3:44 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Sep 21, 2018, 3:00 PM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2018, 3:44 PM CDT (20:44 UTC)
- In effect from
- Sep 21, 2018, 3:00 PM CDT
- Expired
- Sep 22, 2018, 7:00 PM CDT
- In force
- 28 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
968 WHUS43 KLOT 202044 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 344 PM CDT Thu Sep 20 2018 INZ001-002-210445- /O.NEW.KLOT.BH.S.0020.180921T2000Z-180922T1500Z/ Lake IN-Porter- 344 PM CDT Thu Sep 20 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from Friday afternoon through Saturday morning. * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ JEE
8 follow-up statements
467 WHUS43 KLOT 210842 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 342 AM CDT Fri Sep 21 2018 INZ001-002-211645- /O.CON.KLOT.BH.S.0020.180921T2000Z-180922T1500Z/ Lake IN-Porter- 342 AM CDT Fri Sep 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING... * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ BMD
187 WHUS43 KLOT 211438 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 938 AM CDT Fri Sep 21 2018 INZ001-002-212245- /O.CON.KLOT.BH.S.0020.180921T2000Z-180922T1500Z/ Lake IN-Porter- 938 AM CDT Fri Sep 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING... * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ KMD
855 WHUS43 KLOT 211942 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 242 PM CDT Fri Sep 21 2018 ILZ014-220345- /O.EXB.KLOT.BH.S.0020.180922T0300Z-180922T1500Z/ Cook- 242 PM CDT Fri Sep 21 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SATURDAY MORNING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from 10 PM CDT this evening through Saturday morning. * LOCATION...Cook County Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ INZ001-002-220345- /O.CON.KLOT.BH.S.0020.180921T2000Z-180922T1500Z/ Lake IN-Porter- 242 PM CDT Fri Sep 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
044 WHUS43 KLOT 220309 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1009 PM CDT Fri Sep 21 2018 INZ001-002-221200- /O.CON.KLOT.BH.S.0020.000000T0000Z-180922T1500Z/ Lake IN-Porter- 1009 PM CDT Fri Sep 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet tonight. 3 to 6 feet Saturday morning. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ ILZ014-221200- /O.CON.KLOT.BH.S.0020.000000T0000Z-180922T1500Z/ Cook- 1009 PM CDT Fri Sep 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * LOCATION...Cook County Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Kluber
610 WHUS43 KLOT 220905 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 405 AM CDT Sat Sep 22 2018 INZ001-002-221715- /O.EXT.KLOT.BH.S.0020.000000T0000Z-180922T1800Z/ Lake IN-Porter- 405 AM CDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...5 to 8 feet subsiding to 3 to 6 ft this morning. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ ILZ014-221715- /O.EXT.KLOT.BH.S.0020.000000T0000Z-180922T1800Z/ Cook- 405 AM CDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * LOCATION...Cook County Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...5 to 8 feet subsiding to 3 to 6 ft this morning. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ - Izzi
274 WHUS43 KLOT 221422 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 922 AM CDT Sat Sep 22 2018 ILZ006-222230- /O.EXB.KLOT.BH.S.0020.000000T0000Z-180923T0000Z/ Lake IL- 922 AM CDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect until 7 PM CDT this evening. * LOCATION...Lake County Illinois Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet subsiding to 3 to 6 ft this afternoon. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ INZ001-002-222230- /O.EXT.KLOT.BH.S.0020.000000T0000Z-180923T0000Z/ Lake IN-Porter- 922 AM CDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet subsiding to 3 to 6 ft this afternoon. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ ILZ014-222230- /O.EXT.KLOT.BH.S.0020.000000T0000Z-180923T0000Z/ Cook- 922 AM CDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...Cook County Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet subsiding to 3 to 6 ft this afternoon. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ KMD
660 WHUS43 KLOT 221940 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 240 PM CDT Sat Sep 22 2018 INZ001-002-230000- /O.CON.KLOT.BH.S.0020.000000T0000Z-180923T0000Z/ Lake IN-Porter- 240 PM CDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ ILZ006-014-230000- /O.CON.KLOT.BH.S.0020.000000T0000Z-180923T0000Z/ Lake IL-Cook- 240 PM CDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...Northeast Illinois Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Rodriguez
301 WHUS43 KLOT 230002 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 702 PM CDT Sat Sep 22 2018 ILZ006-014-INZ001-002-230115- /O.EXP.KLOT.BH.S.0020.000000T0000Z-180923T0000Z/ Lake IL-Cook-Lake IN-Porter- 702 PM CDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves have subsided and will continue to subside this evening. As such, the Beach Hazards Statement has expired. $$ JEE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 1:49 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 20, 1:49 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
149 PM CDT Thu Sep 20 2018
.SHORT TERM...
148 PM CDT
Through Friday...
Afternoon satellite pictures looking very summerlike with quick
low level heating and moist boundary layer leading to a sticky
afternoon and plentiful lower level cumulus clouds. Towering
cumulus has been observed, but a well pronounced cap on latest
AMDAR aircraft soundings that look more like the 12z ILX sounding
suggest that storms will continue to struggle. Still, we do expect
widely scattered showers, favored along and south of a Pontiac to
Chicago line, and even some isolated TS to be possible through
the afternoon.
Low pressure across the plains will deepen and move to Lake
Superior this evening, and to south of James Bay Friday morning.
Gusty southwest winds (to 40 mph) are certainly possible this
evening into the early overnight ahead of our first autumn-like
cold front. This one does not appear to be too potent, but
certainly recognizable given the unseasonal warmth of late.
Guidance does indicate a weakening area of showers and storms will
move through area tonight, decreasing in coverage and intensity
with eastward extent.
The cold front will pass through the area early Friday. Gusty west
winds will continue along with noticeably cooler temperatures.
Highs will reach the upper 60s to low 70s across north central IL,
while northwest Indiana will still hold onto milder temps reaching
the low 80s while ahead of the front.
KMD
&&
.LONG TERM...
1226 PM CDT
Friday night through Thursday...
High pressure will build across the region at the start of the
period, and expected to remain in place for much of the weekend.
This will help provide dry conditions this weekend, and with a
cooler airmass now in place, will see below normal temps. By early
next week, will see this high shift east of the region and low
pressure develop across the Plains. This will allow a return to
southerly flow, with warm/moist advection the trend Monday into
Tuesday. However, this low and associated front expected to move
through the region, with chances for showers and thunderstorms
returning Monday night and Tuesday and then back to a cooling
trend in the wake of this system.
Rodriguez
&&
.CLIMATE...
Record high temps could be jeopardy today. Here are the current
records:
Chicago 92 (2017)
Rockford 92 (1920)
&&
.AVIATION...
For the 18Z TAFs...
Concerns:
-Isolated to widely scattered showers, isolated thunder this
afternoon
-Increasingly gusty south-southwest winds, gusts to 30 kt or so
even this evening
-Line of showers and storms overnight
-Gusty west-northwest winds Friday
Afternoon towering cumulus clouds are plentiful but a mid level
cap will likely keep thunder from being more than isolated and
focused along and southeast of a KVYS to KMDW line.
Low pressure will shift from the plains to Lake Superior tonight,
and the increasing gradient and low level winds will result in
sustained southwest winds in the upper teens, and gusts
approaching, or possibly occasionally exceeding 30 kt later this
evening into the overnight. LLWS is likely mixed in as winds at
4500-5000 feet reach 50 kt.
A cold front will bring a line of showers and storms tonight. Most
guidance weakens this line with eastward extent, so we have
highest confidence in precipitation at RFD, but at least some
showers appear to get close to the Chicago terminals.
Expect winds to veer to westerly with frontal passage late tonight
into early Friday, then eventually to northwest in the afternoon.
KMD
&&
.MARINE...
1226 PM CDT
The main concern for the near shore waters will be the increasing
southerly winds today and especially this evening. A rather potent
and fast moving area of low pressure will shift northeastward from
the Plains to the Upper Midwest today. As this occurs, a warm front
will north over the lake. In the wake of this front, expect strong
southerly winds to develop and continue tonight. It appears that
wind speeds will easily reach 30 kt and cant rule out some gale
force gusts. The winds will then turn west northwesterly early
Friday following a cold front, then turn northerly late Friday into
Friday evening as a strong area of high pressure builds into the
Midwest. Wind speeds will remain up in the 25 to 30 kt range Friday
before gradually abating into Saturday.
Given this rather active period of strong winds and high waves, a
small craft advisory remains in effect for the southern Lake
Michigan near shore waters from early this evening through Saturday
morning.
KJB/Rodriguez
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...7 PM Thursday to 10 AM Saturday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 20, 10:31 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 1031 AM CDT Thu Sep 20 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 211545- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 1031 AM CDT Thu Sep 20 2018 /1131 AM EDT Thu Sep 20 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Excessive heat Risk. DISCUSSION... Isolated thunderstorms are possible across the outlook area this afternoon, as a warm front lifts across the region. If storms develop this afternoon, a stronger storm or two capable of gusty winds are possible. As the warm front lifts north, temperatures will warm to around 90 or the lower 90s in many spots, with heat index values peaking in the 94 to 102 range during the warmest part of the afternoon. There is an additional chance of thunderstorms late tonight as a cold front moves through. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday... Limited Thunderstorm Risk. High Swim Risk Saturday... High Swim Risk Monday... Limited Thunderstorm Risk. Tuesday... Elevated Thunderstorm Risk. DISCUSSION: Scattered thunderstorms will end from northwest to southeast across the area Friday, as a cold front moves through the area. Gusty north winds will develop later in the day and continue Friday night, which will result in building waves and dangerous swim conditions developing at Lake Michigan beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east-northeast around 30 mph. LMZ740>745-211545- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 1031 AM CDT Thu Sep 20 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft. Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Saturday... Hazardous conditions for small craft are likely. Monday and Tuesday... Limited Thunderstorm Risk. Rodriguez Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:16 AM CDT | Small Craft Advisory | LOT | 64 hr | |
| Sep 20, 12:46 PM CDT | River Flood Watch | LOT | Winnebago | 22 hr |
| Sep 20, 1:02 PM CDT | River Flood Advisory | LOT | Winnebago | 9 days |
| Sep 20, 1:02 PM CDT | River Flood Advisory | LOT | Winnebago | 7 days |
| Sep 20, 1:02 PM CDT | River Flood Advisory | LOT | Ogle | 7 days |
Nearby
Beach Hazards Statements in Indiana, 2018Beach Hazards Statements in Illinois, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.